MAUDE Adverse Event Report: ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASH4830-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a right hip arthroscopy procedure, a metal part at the end of the electrode detached while inserted into the patient.The tip has been found and was recovered.The procedure was extended by 1 hour and 30 minutes and no report of procedure cancellations were received.No patient injuries were reported.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned for evaluation.There was a relationship between the returned device and the reported event.Visual inspection under magnification shows a detached electrode.Most of the screen is detached and not returned with the device.There are no manufacturing abnormalities visually observed with the returned device.The returned device registered an error e-7 when plugged into a known good quantum controller.The error was by-passed and the device is producing plasma on ablate/coag settings on the remaining parts of the electrode.The suction line was tested and performed as specified.The complaint was verified, however the root cause could not be determined with certainty since the device was comprehensively used.Excessive wear of screen/electrodes result from vigorous use against bony surfaces; the wand is supplied sterile, and is for single use only.Do not clean, resterilize, or reuse the wand, as this may damage or compromise the performance resulting in product malfunction, failure, or patient injury.Cleaning, resterilization, or reuse of the wand may also expose the patient to the risk of transmitting infections diseases or results in irregular wear leading to malfunction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.Complaint history search revealed no additional complaints for this production lot.

Brand Name
SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9134473
Report Number3006524618-2019-00494
Device Sequence Number11218890
Product Code GEI
UDI-Device Identifier00817470004908
UDI-Public00817470004908
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2022
Device Catalogue NumberASH4830-01
Device Lot Number2028188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1